Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 3, NWS North Platte, NE

April 27, 20254 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2025, 4:47 PM MDT for 4 counties in Nebraska. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2025, 4:47 PM MDT (22:47 UTC)
Expired
Apr 27, 2025, 5:30 PM MDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:13 PM MDTFUNNEL CLOUD4 Ese Ellsworth, NEReport of funnel cloud via spotter network and NWS chat.
Apr 27, 5:19 PM MDTHAIL 1.755 Se Ellsworth, NEReport via Spotter Network and NWS Chat.
Apr 27, 5:22 PM MDTHAIL 14 S Hyannis, NEMultiple reports via social media and NWS chat.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 3:56 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

634 
WUUS53 KLBF 272247
SVRLBF
NEC031-069-075-161-272330-
/O.NEW.KLBF.SV.W.0003.250427T2247Z-250427T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
447 PM MDT Sun Apr 27 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cherry County in north central Nebraska...
  Western Grant County in west central Nebraska...
  Northern Garden County in the Panhandle of Nebraska...
  Southeastern Sheridan County in the Panhandle of Nebraska...

* Until 530 PM MDT.

* At 446 PM MDT, a severe thunderstorm was located 8 miles north of
  Crescent Lake National Wildlife Refuge, or 30 miles north of
  Oshkosh, moving northeast at 35 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Ellsworth, Hyannis, Ashby, Crescent Lake National Wildlife Refuge,
  Watson Lake, Patterson Lake, Finnegan Lake, Swede Lake, Deer Lake,
  Britton Lake, Kincaid Lake, Kennedy Lake, Wild Horse Flats, Mumper,
  Bingham, Herman Lake, Dominick Lake, Jerry Lake, Spring Valley
  Lake, and Tralnor Lake.

This includes the following highways...
 Highway 2 between mile markers 114 and 146.
 Highway 61 between mile markers 142 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of, north central and west central Nebraska.

&&

LAT...LON 4165 10251 4188 10264 4230 10201 4183 10159
TIME...MOT...LOC 2246Z 245DEG 48KT 4185 10235 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
702 
WWUS53 KLBF 272305
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
505 PM MDT Sun Apr 27 2025

NEC031-069-075-161-272330-
/O.CON.KLBF.SV.W.0003.000000T0000Z-250427T2330Z/
Cherry NE-Grant NE-Garden NE-Sheridan NE-
505 PM MDT Sun Apr 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHWESTERN CHERRY...WESTERN GRANT...NORTHERN GARDEN AND
SOUTHEASTERN SHERIDAN COUNTIES...

At 505 PM MDT, a severe thunderstorm was located 9 miles southeast 
of Ellsworth, or 35 miles northwest of Arthur, moving northeast at 
35 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Ellsworth, Hyannis, Ashby, Crescent Lake National Wildlife Refuge,
Watson Lake, Patterson Lake, Finnegan Lake, Swede Lake, Deer Lake,
Britton Lake, Kincaid Lake, Kennedy Lake, Wild Horse Flats, Mumper,
Bingham, Herman Lake, Dominick Lake, Jerry Lake, and Spring Valley
Lake.

This includes the following highways...
 Highway 2 between mile markers 114 and 146.
 Highway 61 between mile markers 142 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of, north central and west central Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4166 10248 4192 10258 4230 10201 4183 10159
TIME...MOT...LOC 2305Z 235DEG 59KT 4197 10214 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:10 PM MDT, 2 hours 37 minutes earlier. Its key messages:

  • Isolated severe thunderstorms possible this evening.
  • Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong.
  • Warmer temperatures expected Wednesday through Sunday.
Area forecast discussion, Apr 27, 2:10 PM MDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
310 PM CDT Sun Apr 27 2025

.KEY MESSAGES...

- Isolated severe thunderstorms possible this evening.

- Elevated fire weather conditions Monday afternoon, along with
  thunderstorms possible across north central Nebraska, a few
  which could be strong.

- Warmer temperatures expected Wednesday through Sunday.

&&

.SYNOPSIS...
Issued at 310 PM CDT Sun Apr 27 2025

Surface low pressure has deepened to near 994mb near Denver at
20Z, with low pressure extending north into southeast Wyoming
and south into southeast Colorado. Southerly winds 15 to 30 mph
across southwest and central Nebraska with dewpoints in the mid
50s to near 60. Stratus remains in place east of Gordon through
North Platte, with clearing to the west. Imperial was at 83 and
Ogallala and Grant 81, with the warmest temperatures at 20Z.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 310 PM CDT Sun Apr 27 2025

Tonight, there is the potential for isolated to scattered
severe thunderstorms this evening. A deep upper trough will
advance toward the Four Corners region early this evening. This
will produce deep cyclogenesis across eastern Colorado into the
southern Nebraska panhandle. Abundant moisture will be in place
across Nebraska. Stratus has cleared out across far southwest
Nebraska and the southeast panhandle. Strong heating underway
across eastern Colorado and western Kansas into far southwest
Nebraska reaching the low 80s. Surface winds are shown be be
backed to a more southeasterly early this evening over the
southeast Panhandle, which will be area where low-level
convergence and a strong differential heating boundary will
develop. This may result in isolated severe storm initiation.
further east, across southwest Nebraska, a stronger capping
inversion for recent stratus may inhibit storm development.
However, while confidence in occurrence of storms as well as
locations may be low, this will likely be an impactful event
should storms develop. Deep layer shear from 40 to 50kts and
surface-based CAPEs from 2000-3000 J/KG are shown across the
southern panhandle and southwest Nebraska early evening. This
will be sufficient for supercells with all modes of severe
weather possible, including large hail, damaging winds and a
tornado or two near any storms with localized backed surface
winds. The latest CAMs also indicate storms in the western
Panhandle moving into the northwest Sandhills mid to late
evening. Storm chances will increase north central Nebraska
after midnight, with the severe threat expected to diminish.

Monday, a pre-frontal surface trough will move through during
the morning, bringing gusty westerly winds to 20 to 35 mph in
the afternoon. An upper trough moving across the Northern
Plains. This will bring chances for showers and thunderstorms
across north central Nebraska. Strong deep layer shear will be
present, and despite dewpoints in the low 40s, a few strong
storms are possible across east of Highway 83 in north central
Nebraska during the afternoon and early evening.

Much drier air with dewpoints falling into the low to mid 30s
will combine with the strong winds to create elevated fire
weather conditions, mainly south of Highways 2 and 91.

Showers will end Monday night as the system moves east as
northerly winds diminish. Lows overnight will fall into the mid
to upper 30s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 310 PM CDT Sun Apr 27 2025

Cooler and dry Tuesday in the mid 60s behind the cold front.
The next opportunity for showers and storms will be Wednesday
afternoon into Wednesday night, as an upper trough moving across
the Northern Plains drives a cold front into and trough the
area. Highs in the low 70s Wednesday cool to the mid and upper
60s Thursday. Warmer in the Wednesday through Sunday, with low
chances for showers and storms Saturday into Sunday, as an upper
trough deepens across the western U.S. bringing southwesterly
flow aloft to the region.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1238 PM CDT Sun Apr 27 2025

Stratus deck will continue to erode this afternoon across
western Nebraska, making it east toward KLBF terminal. Across
northern and central Nebraska, there is less uncertainty if
stratus will lift this afternoon with MVFR conditions lingering
into the evening hours. LLWS of 45 kts will be possible late
evening through midnight. SFC winds will be out of the south
around 15 to 20 kts with gust up to 30 kts through midnight,
then winds will begin to shift to the west around 10 to 15 kts,
increasing across northern Nebraska in the afternoon with gust
near 25kts. There will also be an isolated to scattered chance
of thunderstorms late afternoon through the late evening hours
across western and north central Nebraska, with the greatest
threat across western and northwestern Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Gomez
Hazardous weather outlook, Apr 27, 2:27 PM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 PM CDT Sun Apr 27 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-282030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 PM CDT Sun Apr 27 2025 /227 PM MDT Sun Apr 27 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Isolated to scattered severe thunderstorms are possible by late
afternoon lasting into the evening across western and north central
Nebraska. The main hazard will be large hail, with a secondary
hazard of damaging winds, a tornado can't be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated fire weather conditions return on Monday afternoon across
the area due to gusty westerly winds and low relative humidity.

There is also the potential for an isolated severe thunderstorm
across far north central Nebraska Monday afternoon into early
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Apr 27, 4:28 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 PM MDT Sun Apr 27 2025

NEZ004-022-023-035-272300-
Sheridan NE-Grant NE-Arthur NE-Garden NE-
428 PM MDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ARTHUR...
SOUTHWESTERN GRANT...NORTHERN GARDEN AND SOUTH CENTRAL SHERIDAN
COUNTIES THROUGH 500 PM MDT...

At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crescent Lake National Wildlife Refuge, or 26 miles north of Oshkosh,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ellsworth, Crescent Lake National Wildlife Refuge, Rackett, Patterson
Lake, Deer Lake, Britton Lake, Wild Horse Flats, Richardson Lake,
Mumper, Herman Lake, Jerry Lake, Adams Flats, Tralnor Lake, and
Bourquim Hill.

This includes Highway 2 between mile markers 114 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of and west central Nebraska.

&&

LAT...LON 4212 10229 4165 10196 4161 10260 4170 10264
      4174 10264 4174 10266 4176 10267 4180 10268
TIME...MOT...LOC 2227Z 234DEG 32KT 4178 10247

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:28 PM MDTSpecial Weather StatementLBFGarden32 min
Apr 27, 5:16 PM MDTTornado WarningLBFCherry, Garden, Grant, Sheridan44 min
Apr 27, 5:24 PM MDTSevere Thunderstorm WarningLBFCherry, Grant36 min
Apr 27, 5:52 PM MDTSevere Thunderstorm WarningLBFSheridan38 min
Apr 27, 5:53 PM MDTTornado Warning Tornado observedLBFCherry, Garden, Grant, Sheridan52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.